Alert archive / Massachusetts / High Surf Advisories in 2020

High Surf Advisory 9, NWS Boston/Norton, MA

September 13, 20207 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high surf advisory at Sep 13, 2020, 3:55 PM EDT for 7 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Sep 14, 2020, 6:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2020, 3:55 PM EDT (19:55 UTC)
In effect from
Sep 14, 2020, 6:00 AM EDT
Expired
Sep 15, 2020, 8:00 PM EDT
In force
38 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2020-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2020-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WHUS41 KBOX 131955
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
355 PM EDT Sun Sep 13 2020

MAZ007-140500-
/O.NEW.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/
/O.CON.KBOX.RP.S.0003.000000T0000Z-200913T2200Z/
Eastern Essex MA-
355 PM EDT Sun Sep 13 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 PM EDT
TUESDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 8 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents.

* WHERE...Eastern Essex MA County.

* WHEN...For the High Surf Advisory, from 6 AM Monday to 8 PM 
  EDT Tuesday. For the High Rip Current Risk, until 6 PM EDT 
  this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Viewing large waves or fishing from jetties 
  is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions. Viewing large waves or fishing 
from jetties is strongly discouraged.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

MAZ020-022>024-RIZ006>008-140500-
/O.NEW.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
355 PM EDT Sun Sep 13 2020

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 PM EDT
TUESDAY...

* WHAT...Large breaking waves of 5 to 10 feet expected in the 
  surf zone.

* WHERE...In Massachusetts, Southern Bristol MA, Barnstable MA, 
  Dukes MA and Nantucket MA Counties. In Rhode Island, 
  Washington RI, Newport RI and Block Island RI Counties.

* WHEN...From 6 AM Monday to 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Viewing large waves or fishing from jetties 
  is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions. Viewing large waves or fishing from jetties 
is strongly discouraged.

&&

$$
8 follow-up statements
664 
WHUS41 KBOX 140343
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1143 PM EDT Sun Sep 13 2020

MAZ007-020-022>024-RIZ006>008-141145-
/O.CON.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/
Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
1143 PM EDT Sun Sep 13 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 8 PM
EDT TUESDAY...

* WHAT...Large breaking waves of 5 to 11 feet expected in the 
  surf zone.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...From 6 AM Monday to 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
401 
WHUS41 KBOX 140756
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
356 AM EDT Mon Sep 14 2020

MAZ007-020-022>024-RIZ006>008-141600-
/O.CON.KBOX.SU.Y.0009.200914T1000Z-200916T0000Z/
Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
356 AM EDT Mon Sep 14 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
401 
WHUS41 KBOX 141453
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1053 AM EDT Mon Sep 14 2020

MAZ007-020-022>024-RIZ006>008-142300-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
1053 AM EDT Mon Sep 14 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane Paulette.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
Field
478 
WHUS41 KBOX 141946
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
346 PM EDT Mon Sep 14 2020

MAZ019-150345-
/O.EXA.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Plymouth MA-
346 PM EDT Mon Sep 14 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane 
  Paulette.

* WHERE...Eastern Plymouth MA County.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

MAZ007-020-022>024-RIZ006>008-150345-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Southern Bristol MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
346 PM EDT Mon Sep 14 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane 
  Paulette.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
Field
305 
WHUS41 KBOX 150237
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1037 PM EDT Mon Sep 14 2020

MAZ007-019-020-022>024-RIZ006>008-151045-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA-
Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
1037 PM EDT Mon Sep 14 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane 
  Paulette.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
434 
WHUS41 KBOX 150726
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
326 AM EDT Tue Sep 15 2020

MAZ007-019-020-022>024-RIZ006>008-151530-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA-
Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
326 AM EDT Tue Sep 15 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane 
  Paulette.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
189 
WHUS41 KBOX 152148
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
548 PM EDT Tue Sep 15 2020

MAZ007-019-020-022>024-RIZ006>008-160000-
/O.CON.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA-
Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
548 PM EDT Tue Sep 15 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Large breaking waves of 4 to 10 feet expected in the 
  surf zone. This is due to swells from distant Hurricane 
  Paulette.

* WHERE...In Massachusetts, Southern Bristol MA, Eastern Essex 
  MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI, Washington RI and Newport RI 
  Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions. Also viewing these large waves from
jetties/rocks is strongly discouraged. 

&&

$$
260 
WHUS41 KBOX 152356
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
756 PM EDT Tue Sep 15 2020

MAZ007-019-020-022>024-RIZ006>008-160100-
/O.EXP.KBOX.SU.Y.0009.000000T0000Z-200916T0000Z/
Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA-
Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
756 PM EDT Tue Sep 15 2020

...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Swell from distant Hurricane Paulette will continue to diminish
overnight, resulting in lower surf heights as well. Caution is
still advised if you are near an ocean-exposed coast this evening. 

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Sep 13, 1:29 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 13, 1:29 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
129 PM EDT Sun Sep 13 2020

.SYNOPSIS...
Dry and quiet weather expected today as a weakening cold front
approaches from the west. The cold front crosses the region
tonight and could bring an isolated shower or two, but overall
should remain dry. High pressure builds back in on Monday, but
it will be breezy with seasonable temperatures. High pressure
remains in control for mid to late in the week with a moderating
trend to temperatures for Wednesday ahead of another cold front
for Friday. High surf from Paulette will likely impact the
South Coast early next week especially Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1025 AM Update:

Still have a considerable field of stratocu mainly west of I-495
leftover from the overnight, but skies across the eastern MA
coastal plain into the South Coast/Cape Cod and the Islands have
already scattered out. Thinning/scattering of overnight stratocu
should occur over the next hour or two, but will likely fill
back in with scattered cumulus clouds. Overall a mix of sun and
clouds still looks on track through with dry conditions, with
winds veering to S/SW and increasing a bit areawide, but
especially in the CT Valley with southerly funneling/channeling
thru the valley. Higher dewpoints than yesterday (50s, to a few
lower 60s towards the South Coast/Cape), but still fairly
tolerable/comfortable on the whole. Highs in the 70s look on
track but could see a need for some adjustments west of
Worcester pending trends in sky cover.

Cold front approaches late in the day (really more so tonight),
but current guidance and trends seem more bearish on rain
chances given deamplifying shortwave trough and absence of
deeper moisture. Will re-eval with the 12z guidance.

Previous Discussion...

*  Mix of sunshine and clouds across southern New England today.
   Breezy with low chances of showers across the west late in the
   day.

Ridge axis roughly over the Gulf of Maine/Nova Scotia building
northeastward as the day progresses. A negatively tilted trough will
lift from the central Great Lakes early today into southern Quebec
by late in the day. At the surface high pressure will nudge into
southern New England from near Newfoundland while a weakening cold
front slides into the eastern Great Lakes.

Will start off the day on the cloudy side with stratocumulus in
place across much of southern New England. Expect these clouds to
gradually scatter out as high pressure builds east of Newfoundland
and lessens its influence across southern New England.

Have increased the gusts across southern New England as the pressure
gradient tightens due to the incoming cold front and departing high.
Should see mixing roughly up to 1 km AGL, which should bring down
some 10-15 kt wind gusts especially during the afternoon.
Temperatures will be a bit milder than yesterday and it will feel a
bit muggy as dewpoints climb into the upper 50s and low 60s by the
end of the day. Southerly flow aloft will advect 925 hPa temperature
of 13-16 degrees Celsius - so expecting highs to top out in the low
to mid 70s.

Could see a few isolated showers spread into western areas by the
end of the day. However, models have continued the drier trend with
the latest set of guidance. Would not be surprised if no
precipitation falls in southern New England as this front slides
through - as there is little moisture for it to work with.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Highlights

*  Generally dry cold front passage across southern New England
   tonight. Milder night with low temperatures in the upper 50s to
   mid 60s.

* Dry, quiet and breezy with seasonable temperatures on Monday.

Negatively tilted trough over southern Quebec lifts northeastward,
while another trough slides into central Quebec from James Bay
tonight. A ridge axis will build from the Northern Plains tonight
eastward into the central Great Lakes by late Monday. Flow aloft
becomes quite zonal by the end of Monday. At the surface the cold
front will slide through southern New England tonight. High pressure
builds into the region behind the front.

Tonight...

Expecting a dry cold front to pass through. The latest guidance
consensus shows generally a dry frontal passage as it becomes well
removed from the upper level forcing. Do have some slight chances of
showers across western areas during the evening, but really would
not be surprised if no precip is received. Front will shift winds
from the S/SW eventually to the WNW/NW late.

Overnight lows will be milder in comparison to the past two
mornings. Dew points remain in the upper 50s to mid 60s and this is
right around where low temperatures are expected to be. Do have some
patchy fog across the CT River Valley as winds are expected to be
light. Skies may clear quickly enough for some radiation fog to
develop, but this is an area where am more skeptical in the
forecast.

Monday...

High pressure building into southern New England from the west while
the cold front moves further away from the region. Am expecting the
pressure gradient to really tighten due to the departing front and
incoming high. It will be breezy at times especially across eastern
coastal areas. Winds will be out of the N/NNW due to the position of
the surface high with speeds around 10-15 kts gusts of 15-20 kts.
Eastern coastal areas will see gusts of 20-25 kts.

Will feel a bit more comfortable in comparison to Sunday as
dewpoints plummet in wake of the cold front and as drier air advects
in from the northwest/north northwest. This also will aid drying
things out via downsloping, which also will bring temperatures up a
bit. By the end of the day expect dewpoints to fall into the low 40s
across the MA/NH border and the low to mid 50s across the south
coast. High temperatures will generally top out in the mid to upper
70s, which is around normal for this time of year.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Big Picture...

Zonal flow midweek. Low pressure from northern Canada digs over the
Northeast USA, forming a broad upper trough for the end of the week.

Mass fields are similar through Thursday morning, then diverge in
the development of the Northeast USA upper trough.  Confidence is
high midweek and moderate late week.

Details...

Monday night through Wednesday...

High pressure moves from the Great Lakes over New England. Pressure
change of 1-2mb/hr Monday evening diminishes overnight, allowing the
pressure gradient to diminish. Expect north winds and wind gusts
will diminish overnight. With high pressure overhead Tuesday and
moving east on Wednesday, expect fair skies both days. Light winds
on Tuesday will allow late morning-afternoon sea breezes to develop.
Winds then become southwest on Wednesday. Mixing will support max
sfc temps in the 60s Tuesday and the 70s Wednesday. Dew points in
the upper 30s and 40s suggest similar temperatures Monday night and
Tuesday night.

Hurricane Paulette moves northwest today and tonight, then turns the
corner and moves to the northeast Monday night. Swell pushed toward
the coast today and tonight reaches Southern New England by Monday
night and Tuesday. This could generate high surf conditions and
possible rip currents for Tuesday.

Thursday through Saturday...

Shortwave passes north of New England Thursday.  Meanwhile a
southern jet and shortwave passes south of Southern New England. GFS
and ECMWF handle this situation differently. The GFS moves a cold
front through the region Thursday afternoon/early night while the
ECMWF delays the front until Friday, then uses the southern jet to
generate a wave that moves up the front. The forecast will trend
toward the slower guidence with showers moving in Thursday night and
the front moving through on Friday.

High pressure approaches on Saturday with drier and cooler weather.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update:

Rest of Today: High confidence.

SCT-BKN mainly VFR (to at times MVFR) Cu to prevail through the
afternoon. Winds to become SW/S and increase to 8-12 kt, with
occasional gusts 18-20 kt as gradient strengthens with
approaching front.

Tonight: High confidence.

Mainly VFR ceilings but may at times dip to MVFR levels in the
interior as cold front moves through Southern New England. Could
be isolated showers but with unresticted visbys and mainly dry
runways. Frontal timing looks to be mainly 00z-10z from W to E.
Winds to shift from S/SW to WNW/NW with FROPA, speeds around
6-10 kt.

Monday: High confidence.

VFR. Gusty NW winds, tending strongest in the afternoon (gusts
up to 25 kt).

Monday Night: High confidence.

VFR. Continued NW/N gusty winds early, but decreasing trends as
the night progresses. By pre-dawn, winds trend light and
variable in the interior but around 5-8 kt coastal plain and
Cape Cod/Islands.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday Night through Tuesday: VFR. Breezy.

Tuesday Night: Mainly VFR, with local IFR possible. Patchy BR.

Wednesday: VFR. Breezy.

Wednesday Night: Mainly VFR, with local IFR possible. Breezy.

Thursday: VFR. Breezy.

&&

.MARINE...
115 PM Update:

With a high risk of rip currents near the North Shore/Essex
County owing to onset of building long-period swell from
Paulette, opted to hoist a Rip Current Statement thru 6 PM. Do
have some concerns for rip currents too along east-facing
beaches of the Outer Cape. Will be revisiting this statement
with possible extension in time and area for Monday pending
latest sea/swell guidance.

Previous discussion...

High confidence in Small Craft Advisories through Monday night and
will likely need to be extended further in future updates for the
outer waters due to elevated seas.

Winds remain below Small Craft Advisory limits today and tonight.
Winds shifting from the SE to the S as the high builds further away
and a cold front approaches from the west. The dry front
crosses the waters late tonight and this shifts winds from the S
to the SW/W. Winds shifting to the NW/N on Monday. Could see
borderline Small Craft Advisory gusts on Monday late especially
across the outer waters.

Outlook /Monday Night through Thursday/...

Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft.

Tuesday: Winds less than 25 kt. Areas of rough seas.

Tuesday Night through Wednesday Night: Winds less than 25 kt.
Areas of seas approaching 5 ft.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Rip Current Risk until 6 PM EDT this evening for MAZ007.
RI...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ250-254>256.

&&

SYNOPSIS...WTB/BL
NEAR TERM...WTB/BL/Loconto
SHORT TERM...BL
LONG TERM...WTB
AVIATION...Loconto
MARINE...WTB/BL/Loconto
Hazardous weather outlook, Sep 13, 4:22 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Sun Sep 13 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-140830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 AM EDT Sun Sep 13 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-140830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Sun Sep 13 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 13, 3:50 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
350 PM EDT Sun Sep 13 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-140900-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
350 PM EDT Sun Sep 13 2020

...ELEVATED FIRE WEATHER POTENTIAL FOR MONDAY...

The combination of gusty northwest winds, full sunshine and
drying conditions on Monday will lead to elevated fire weather
potential across Massachusetts, Connecticut and Rhode Island.
Northwest winds will gust between 25 and 35 mph on Monday, with
lowest relative humidities around 35 percent. Open burning is
strongly discouraged on Monday.

This statement is issued in collaboration with Massachusetts DCR,
Connecticut DEEP Division of Forestry, and the Rhode Island
Department of Environmental Management.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:08 AM EDTRip Current StatementBOXEssex7 hr
Sep 13, 3:26 PM EDTSmall Craft AdvisoryBOX53 hr

Nearby

High Surf Advisories in Massachusetts, 2020High Surf Advisories in Rhode Island, 2020Every high surf advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.